MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00691
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the medwatch 3500a form, the device will not be returned.Per communication with the customer, the device was returned.Cook has not received any device related to this complaint.Common name & product code = dqx wire, guide, catheter.Complaint was received via medwatch 3500a form; however, per the reporter, the event was not reported to the fda.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure, a bentson straight fixed core wire guide was noted to be frayed.A physician reportedly noticed the wire was "floppy" and the wire core appeared to be frayed and damaged upon removal from a sterile bowl.The wire was replaced in the original packaging and was not used.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Event summary: as reported, prior to an unknown procedure, a bentson straight fixed core wire guide was noted to be frayed.A physician reportedly noticed the wire was "floppy" and the wire core appeared to be frayed and damaged upon removal from a sterile bowl.The wire was replaced in the original packaging and was not used.The device did not make contact with the patient.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was thus conducted.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no additional complaints for this lot.Reviews of the manufacturing instructions and quality control procedures were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.Based on the information provided, investigation has concluded that a cause for the device failure could not be established.Possible reasons for the failure may include shipping and/or user handling of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9310881
Report Number1820334-2019-02842
Device Sequence Number438612
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)230117(10)8452815
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model NumberG00691
Device Catalogue NumberTSFB-35-145
Device Lot Number8452815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1